Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 77, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 25, 2013, 9:04 PM EDT for 8 counties in Pennsylvania. It was in force for 71 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2013, 9:04 PM EDT (01:04 UTC)
- Expired
- Jun 25, 2013, 10:15 PM EDT
- In force
- 71 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA
The radar
The Sterling radar (KLWX), 129 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:10 PM EDT | TSTM WND DMG | Harrisburg, PA | TREES DOWN SPORADICALLY ACROSS DAUPHIN COUNTY. |
| Jun 25, 9:20 PM EDT | TSTM WND DMG | 2 S Cashtown, PA | TREES REPORTED DOWN NEAR ORTANNA. |
| Jun 25, 9:20 PM EDT | TSTM WND DMG | Middletown, PA | TREES REPORTED DOWN NEAR THE PENN STATE HARRISBURG CAMPUS. |
| Jun 25, 9:45 PM EDT | TSTM WND DMG | 2 E Hallam, PA | TREES REPORTED DOWN AND SOME ROAD CLOSURES. |
| Jun 25, 9:45 PM EDT | TSTM WND DMG | Hallam, PA | TREES REPORTED DOWN AND SOME ROAD CLOSURES. |
| Jun 25, 10:10 PM EDT | TSTM WND DMG | Willow Street, PA | TREES DOWN |
| Jun 25, 10:16 PM EDT | TSTM WND DMG | Refton, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:20 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 813 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS51 KCTP 260104
SVRCTP
PAC001-041-043-055-071-075-099-133-260215-
/O.NEW.KCTP.SV.W.0077.130626T0104Z-130626T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
904 PM EDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY PENNSYLVANIA...
CUMBERLAND COUNTY PENNSYLVANIA...
DAUPHIN COUNTY PENNSYLVANIA...
SOUTHERN FRANKLIN COUNTY PENNSYLVANIA...
LANCASTER COUNTY PENNSYLVANIA...
LEBANON COUNTY PENNSYLVANIA...
EAST CENTRAL PERRY COUNTY PENNSYLVANIA...
YORK COUNTY PENNSYLVANIA...
* UNTIL 1015 PM EDT
* AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
JONESTOWN TO PECKTONVILLE...MOVING EAST AT 40 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS INCLUDED IN THE WARNING...
AKRON...ANNVILLE...CAMP HILL...CARLISLE...CHAMBERSBURG...COLONIAL
PARK...COLUMBIA...CORNWALL...DALLASTOWN...EAST PETERSBURG...
ELIZABETHTOWN...ENOLA...EPHRATA...GETTYSBURG...GREENCASTLE...
HANOVER...HARRISBURG...HERSHEY...HUMMELSTOWN AND LANCASTER.
THE BATTLE OF GETTYSBURG ANNIVERSARY EVENT IS UNDER THIS WARNING.
THOSE WHO ARE ATTENDING OR INVOLVED WITH THE BATTLE OF GETTYSBURG
ANNIVERSARY EVENT SHOULD PREPARE FOR THE DANGEROUS WEATHER
CONDITIONS.
OTHER NOTABLE LOCATIONS IN THE WARNING... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...GETTYSBURG NATIONAL MILITARY PARK...DUTCH
WONDERLAND...SKI ROUNDTOP SKI AREA...WHITETAIL SKI AREA...LIBERTY
MOUNTAIN RESORT...CITY ISLAND...MILLERSVILLE UNIVERSITY...FRANKLIN
AND MARSHALL COLLEGE...GETTYSBURG COLLEGE...MESSIAH COLLEGE...
SHIPPENSBURG UNIVERSITY...YORK COLLEGE OF PENNSYLVANIA...PENN STATE
COLLEGE OF MEDICINE...PENN STATE DICKINSON SCHOOL OF LAW...PENN STATE
MONT ALTO...PENN STATE HARRISBURG AND PENN STATE YORK.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 217 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 1 AND 96...I-83
BETWEEN MILE MARKERS 1 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
222...ROUTE 322...ROUTE 322/22...ROUTE 422...STATE ROAD 41...STATE
ROAD 94...STATE ROAD 97...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE IN ACROSS MUCH OF CENTRAL PENNSYLVANIA. DO NOT STAY OUTDOORS.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3976 7806 4056 7673 4053 7650 4014 7587
4011 7593 3987 7598 3971 7626 3972 7810
TIME...MOT...LOC 0103Z 287DEG 46KT 4042 7648 3960 7802
$$
FORECASTER: JUNG2 follow-up statements
156
WWUS51 KCTP 260146
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
946 PM EDT TUE JUN 25 2013
PAC041-055-099-260156-
/O.CAN.KCTP.SV.W.0077.000000T0000Z-130626T0215Z/
CUMBERLAND PA-FRANKLIN PA-PERRY PA-
946 PM EDT TUE JUN 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR PERRY...FRANKLIN AND
CUMBERLAND COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3973 7746 3988 7722 4018 7686 4045 7668
4053 7650 4014 7587 4011 7593 3987 7598
3971 7626
TIME...MOT...LOC 0146Z 287DEG 46KT 4032 7604 3984 7658
3944 7734
$$
PAC001-043-071-075-133-260215-
/O.CON.KCTP.SV.W.0077.000000T0000Z-130626T0215Z/
ADAMS PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
946 PM EDT TUE JUN 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR YORK...LEBANON...LANCASTER...DAUPHIN AND ADAMS COUNTIES...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF NEWMANSTOWN TO WINTERSTOWN TO 20 MILES
SOUTH OF CARROLL VALLEY...MOVING EAST AT 45 MPH.
LOCATIONS INCLUDED IN THE WARNING...
GETTYSBURG...STEELTON...MIDDLETOWN...HUMMELSTOWN...HERSHEY...
PALMYRA...MYERSTOWN...LEBANON...CORNWALL...ANNVILLE...WILLOW
STREET...NEW HOLLAND...MOUNT JOY...MILLERSVILLE...MANHEIM...LITITZ...
LEOLA...LANCASTER...EPHRATA AND ELIZABETHTOWN.
OTHER NOTABLE LOCATIONS IN THE WARNING... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...GETTYSBURG NATIONAL MILITARY PARK...DUTCH
WONDERLAND...SKI ROUNDTOP SKI AREA...LIBERTY MOUNTAIN RESORT...
MILLERSVILLE UNIVERSITY...FRANKLIN AND MARSHALL COLLEGE...GETTYSBURG
COLLEGE...YORK COLLEGE OF PENNSYLVANIA...PENN STATE COLLEGE OF
MEDICINE...PENN STATE HARRISBURG AND PENN STATE YORK.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 244 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 74 AND 96...I-83
BETWEEN MILE MARKERS 1 AND 37...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 15...ROUTE 22...ROUTE
30...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 41...STATE ROAD
94...STATE ROAD 97...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3973 7746 3988 7722 4018 7686 4045 7668
4053 7650 4014 7587 4011 7593 3987 7598
3971 7626
TIME...MOT...LOC 0146Z 287DEG 46KT 4032 7604 3984 7658
3944 7734
$$
FORECASTER: JUNG064
WWUS51 KCTP 260203
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1003 PM EDT TUE JUN 25 2013
PAC001-043-260211-
/O.CAN.KCTP.SV.W.0077.000000T0000Z-130626T0215Z/
ADAMS PA-DAUPHIN PA-
1003 PM EDT TUE JUN 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR DAUPHIN AND ADAMS COUNTIES IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3973 7700 3981 7700 4013 7657 4050 7646
4014 7587 4011 7593 3996 7599 3987 7598
3971 7626
TIME...MOT...LOC 0201Z 287DEG 46KT 4037 7592 4002 7618
3973 7664
$$
PAC071-075-133-260215-
/O.CON.KCTP.SV.W.0077.000000T0000Z-130626T0215Z/
LANCASTER PA-LEBANON PA-YORK PA-
1003 PM EDT TUE JUN 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR YORK...LEBANON AND LANCASTER COUNTIES...
AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM READING TO LANCASTER TO NEW FREEDOM...MOVING
EAST AT 55 MPH.
SOME LOCATIONS INCLUDED IN THE WARNING...
WILLOW STREET...NEW HOLLAND...MOUNT JOY...MILLERSVILLE...
MANHEIM...LITITZ...LEOLA...EPHRATA...EAST PETERSBURG...COLUMBIA...
AND AKRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
WEDNESDAY MORNING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3973 7700 3981 7700 4013 7657 4050 7646
4014 7587 4011 7593 3996 7599 3987 7598
3971 7626
TIME...MOT...LOC 0201Z 287DEG 46KT 4037 7592 4002 7618
3973 7664
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:13 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 25, 8:13 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 813 PM EDT TUE JUN 25 2013 .SYNOPSIS... AN EARLY SEASON BERMUDA HIGH WILL CONTINUE TO BRING VERY WARM AND HUMID WEATHER TO CENTRAL PENNSYLVANIA THROUGH THURSDAY...ACCOMPANIED BY A FEW ROUNDS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE UPPER LEVEL PATTERN ACROSS THE LOWER 48 WILL TRANSITION TO AN AMPLIFIED WESTERN RIDGE/EASTERN TROUGH CONFIGURATION...RESULTING IN SLIGHTLY COOLER TEMPERATURES WITH A PROLONGED PERIOD OF UNSETTLED WEATHER THROUGH THE END OF JUNE. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 1830Z UPDATE...THE SEVERE WEATHER THREAT WILL SLOWLY INCREASE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE STATE INTO EARLY THIS EVENING. HOWEVER...A WELL-DEFINED MID LEVEL CAP /TEMPS OF 8-9C AT 700 MB/ HAS LIMITED THE DEPTH OF HEAVY RAIN/HAIL CORES...AND DOWNDRAFT POTENTIAL SO FAR. THIS FACTOR HAS KEPT THE STORMS AND THEIR ASSOCIATED WIND GUSTS SUB-SEVERE...EVEN THOUGH 88D BASE VELOCITIES OF SLIGHTLY OVER 50 KTS WERE NOTED WITHIN 2 KFT AGL NEAR THE RDA SITE WITHIN THE PAST FEW HOURS. THE CLUSTER OF TSRA THAT CROSSED THE KFIG AND KUNV AREAS EARLIER THIS AFTERNOON WILL GRADUALLY INTENSIFY IN THE MUCH BETTER MIXED LAYER CAPE ENVIRONMENT ACROSS THE LOWER SUSQ OVER THE NEXT HOUR AND LIKELY PRODUCE SOME SPORADIC WIND DAMAGE. HAIL SIZE SHOULD BE LIMITED TO UNDER 1/2 INCH THROUGH 20Z. EARLIER COORDINATION WITH SPC FOR A POSSIBLE SVR WATCH CONCLUDED WITH MONITORING AREAS FOR POTENTIAL UPSCALE GROWTH OF CONVECTION. BEST COMBINATION OF CAPE/AND BLYR LAYER MOISTURE CONVERGENCE WILL RESIDE ACROSS THE LOWER SUSQ VALLEY AND SCENT ZONES THROUGH EARLY THIS EVENING...WITH ANOTHER RIBBON OF ENHANCED CONVECTIVE POTENTIAL MOVING INTO OUR SWRN ZONES. MAX TEMPS LATE THIS AFTERNOON WILL BE SIMILAR TO SLIGHTLY WARMER THAN MONDAY...RANGING FROM 80-83F...TO THE MID 80S TO LOWER 90S ELSEWHERE. THE POTENTIAL IS THERE FOR STORMS TO CONTINUE INTO LATE TONIGHT AS ONE OR MORE TSRA CLUSTERS OR MCS/S FORM IN THE WARM AND HUMID AIR ALONG...AND TO THE SOUTH OF THE WWD TRAILING OUTFLOW BOUNDARY BACK INTO OHIO AND FAR WRN PENN. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... A MORE PRONOUNCED SHORTWAVE TROUGH SHOULD CREST THE RETROGRADING UPPER RIDGE OVER THE NRN PLAINS WITH STRONGER HGT FALLS SPREADING SEWD FM THE UPPER MIDWEST INTO THE GRT LKS/OH VLY ON DAY 2. AT THE SFC...A DEVELOPING SFC LOW AND TRAILING COLD FRONT WILL FOLLOW A SIMILAR TRACK AND REACH THE UPPER OH VLY BY 27/12Z. MULTIPLE TSTM CLUSTERS SHOULD DEVELOP FROM THE OHIO VALLEY...EAST INTO THE REGION WEDNESDAY AFTERNOON AND NIGHT...ALONG LINGERING OUTFLOW BOUNDARIES. THE STORMS SHOULD CONTINUE TO INCREASE IN COVERAGE AND ADVECT EAST OR NORTHEAST LATE WED/WED NIGHT AS THE NOSE OF A SWLY LLJ BEGINS TO MOVE INTO THE REGION AND UPPER DIFLUENCE INCREASES AHEAD OF THE OHIO VALLEY SHORTWAVE. THE DAY 2 SLGT RISK WAS RECENTLY EXPANDED AT 17Z TO ENCOMPASS ALL OF THE CWA AS A RESULT OF INCREASING SPEED AND DIRECTIONAL SHEAR WITHIN THE VERY WARM/UNSTABLE AIRMASS. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... ANY CONVECTION COULD LINGER INTO WEDNESDAY EVENING. HOWEVER...THE BY THURSDAY/DAY 3...THE UPPER ANTICYCLONE WILL EXPAND NWD OVER THE FOUR CORNERS AND INTER- MTN WEST AS A LARGE SCALE DEEPENING TROUGH ESTABLISHES ITSELF ACRS THE ERN U.S. THE DAY 2 SHORTWAVE TROUGH SHOULD CONTINUE TO PRESS EWD INTO THE MID- ATLC/NERN STATES ALONG WITH THE ACCOMPANYING FRONTAL SYSTEM. PER SPC DAY 3 OUTLOOK...THE FOCUS FOR POTENTIAL SVR STORMS WILL SHIFT EWD INTO THE SERN 1/2 OF THE CWA WHERE INSTABILITY/CYCLONIC MID- LVL FLOW WILL LKLY BE MAXIMIZED IN ADVANCE OF UPPER TROUGH/SFC COLD FRONT. THIS AREA IS HIGHLIGHTED BY A CATEGORICAL SLGT RISK AND WILL INCLUDE MENTION IN THE HWO. OVERALL...EXPECT INCREASINGLY UNSETTLED CONDS WITH DAYTIME TEMPS FALLING BACK CLOSER TO LATE- JUNE NORMALS. THE 25/12Z GLOBAL NUMERICAL MODEL AND ENSEMBLE GUIDANCE ARE IN EXCELLENT AGREEMENT CONCERNING THE LARGE SCALE PATTERN THROUGH THE MEDIUM RANGE AND EXTENDED FCST PERIOD...MAINTAINING A TROUGH OFF THE WEST COAST...RIDGE OVER THE WEST AND DOWNSTREAM TROUGH IN THE EAST. THIS PATTERN SHOWS NO SIGNS OF BREAKING DOWN ANYTIME SOON AND COULD PERSIST ALL THE WAY TO THE 4TH OF JULY. THE SLIGHTLY COOLER AND INCREASINGLY UNSETTLED SENSIBLE WEATHER TREND INITIATING FROM THE MID-LATE WEEK PERIOD IS EXPECTED TO CONTINUE THROUGH DAYS 4-7 AND LKLY INTO EARLY JULY...AS THE NEARLY STATIONARY UPPER TROUGH AND ASSOCD COLD FRONT COMBINE TO MAINTAIN ACTIVE WEATHER. THE PATTERN LOOKS FAVORABLE FOR HEAVY RAIN WITH A PLUME OF DEEP TROPICAL MSTR/ATM RIVER BEING CHANNELED NWD FROM THE CARIBBEAN INTO THE SERN US AND MID-ATLC STATES. WITH THE ODDS TILTING TOWARD AN ABNORMALLY WET PERIOD..INCREASED POPS ABOVE CLIMO FOR SEVERAL PERIODS IN-LINE WITH THE ECMWF-BASED MOS GUID. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... FAST MOVING SQUALL LINE DROPPING SE WITH STRONG WINDS AND DANGEROUS LIGHTNING. HAVE ADJUSTED 00Z TAFS FOR THIS. WATCHING MORE STORMS OVER OH...JUST SOUTH OF CLE. WILL CONTINUE TO ADJUST AS NEEDED. OUTLOOK... THU...AREAS OF AM MVFR FOG/HAZE POSS. NUMEROUS SHOWERS AND THUNDERSTORMS. FRI-SUN...MORE ORGANIZED SHOWERS/TSRA FRIDAY THROUGH SUNDAY...ESPECIALLY ACROSS THE EASTERN HALF OF THE STATE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT/STEINBUGL NEAR TERM...LAMBERT SHORT TERM...LAMBERT/STEINBUGL LONG TERM...CERU/STEINBUGL AVIATION...MARTIN
Hazardous weather outlook, Jun 25, 8:26 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 826 PM EDT TUE JUN 25 2013 PAZ010>012-017>019-024>028-033>036-045-049>053-056>059-063>066- 270030- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 826 PM EDT TUE JUN 25 2013 ...SEVERE THUNDERSTORM WATCH 365 IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-037-041-042-046-270030- WARREN-MCKEAN-POTTER-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN LYCOMING- 826 PM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME COULD MAKE GUSTY WINDS OR SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 25, 8:35 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
06/25/2013 CAMBRIA PA 911 CALL CENTER
TREES DOWN COUNTYWIDE.
&&
EVENT NUMBER CTP1300156
EVANEGOLocal storm report, Jun 25, 8:40 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
840 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG LEWISTOWN 40.60N 77.57W
06/25/2013 MIFFLIN PA 911 CALL CENTER
TREES DOWN COUNTYWIDE.
&&
EVENT NUMBER CTP1300157
EVANEGOLocal storm report, Jun 25, 8:48 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG HUNTINGDON 40.50N 78.01W
06/25/2013 HUNTINGDON PA 911 CALL CENTER
TREES DOWN COUNTYWIDE.
&&
EVENT NUMBER CTP1300158
EVANEGOLocal storm report, Jun 25, 8:52 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
852 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG SOMERSET 40.01N 79.08W
06/25/2013 SOMERSET PA 911 CALL CENTER
TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS NORTHERN
AND CENTRAL PORTIONS.
&&
EVENT NUMBER CTP1300159
EVANEGOLocal storm report, Jun 25, 8:53 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
853 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND DMG BEDFORD 40.01N 78.50W
06/25/2013 BEDFORD PA 911 CALL CENTER
TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS NORTHERN
AND CENTRAL PORTIONS.
&&
EVENT NUMBER CTP1300160
EVANEGOLocal storm report, Jun 25, 9:02 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
902 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG MIDDLEBURG 40.79N 77.05W
06/25/2013 SNYDER PA 911 CALL CENTER
TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS WESTERN
PORTION OF COUNTY.
&&
EVENT NUMBER CTP1300161
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:19 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Fulton, Juniata and 6 more | 56 min |
| Jun 25, 8:57 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 93 min |
| Jun 25, 10:15 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 30 min |
| Jun 26, 4:50 PM EDT | Special Weather Statement | CTP | Dauphin | 55 min |
| Jun 26, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon | 51 min |
| Jun 26, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 75 min |
| Jun 26, 5:56 PM EDT | Special Weather Statement | CTP | Adams, Franklin | 64 min |
| Jun 26, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.